# SDR 98ZZZX695

- Difficulty date: October 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7701J
- Make and model: Piper PA-32-260
- Aircraft serial: 321068
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 3656624
- Condition: Shorting
- Location: Field Wire
- Part time: 1 hours
- Stage of operation: NR
- Nature of condition: H
- Precautionary procedure: K

## Discrepancy

SUBMITTER HAS FOUND 2 FAULTY ALTERNATORS BACK-TO-BACK WITH THE SAME PROBLEM.  THE FIELD WIRE SOLDERED CONNECTIONS, POINTS A AND B, STAND UP OFF OF THE ROTOR TOO HIGH AND MOMENTARILY TOUCH CASE.  THIS OCCURRENCE AT HIGH RPM ONLY CAUSES THE FIELD CIRCUIT BREAKER TO TRIP.  HARD PROBLEM TO FIND, IT ONLY OCCURS IN-FLIGHT AT HIGH 2,750 RPM, AND, ALT TEST BENCH DOES NOT SPIN FAST ENOUGH TO FIND THE PROBLEM.
